Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for excessive weight gain while having hypothyroidism

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6197 Questions

default
Posted on Tue, 21 Mar 2017 in General Health
Question: Diagnosed with hypothyroidism year ago I am 48 year old post menapausal woman I was put on levothyroxin and felt awesome lost the 20 pounds I gained then 6 months later medicine wasn't worked all symptoms came back gained all weight back dr adjusted mess no improvement swithched me to synthroid no improvement wadjusted disafe no improvement I am either awake for days or so tired I literally have fallen asleep standing up I can't loose the weight even though I only drink water and eat once a day I am miserable I hare this and nothing is helping am I just gonna be like this until I die.? Please tell me what else I can do I am hopeless
That I will every feel better. I am locked out of my email can you send to my phone 0000
doctor
Answered by Dr. Chobufo Ditah 44 minutes later
Brief Answer:
Has your doctor controlled your TSH levels?

Detailed Answer:
Hi and thanks for contacting us.

I have reviewed your information fully and this seems very suggestive of hypothyroidism. What keeps me curious is why you are unable to control symptoms with the available medications. Could it be another disease condition? TO make the difference, I suggest that you get you blood thyroid stimulating hormone measured (TSH). This way, I will tell whether you are receiving enough synthroid or not. This is because taking it orally doesn’t guarantee it getting g into the system is taken alongside other supplements that may hinder absorption. if the TSH turns out and it is normal, then we would need to look beyond thyroid problems to see what else could explain your symptoms.

In all, do TSH control and share results with me. If they are in the normal target and yet you ate not feeling okay, then we really need to think about other possible causes.

I hope this guides and helps. I wish you well. Feel free to follow up with me for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Synthroid

doctor1 MD

I am 65 yrs. of age and both my cholesterol and triglycerides are elevated. Total cholesterol is 257. Triglycerides are 158. HDL cholesterol is 55. The dr. threw a sample of Crestor to me and gave me a prescription as well. I threw the Crestor in the trash. Started taking Cholestoff *Complete* which is for both dietary and genetic high cholesterol (made from plants) and am suppose to take two twice daily before meals. Also am eating 3/4 cup of Quaker Oat Meal w/ cinnamon sprinkled heavily over it each day and am on a low fat diet. Have been told that niacin also helps bring down cholesterol and am wondering if you would recommend taking it. I also take fish oil daily. Am interested in natural products for lowering it. Haven t been exercising appropriately and need to do that. Both of my parents had normal cholesterol levels but my grandmother passed due to a stroke. What is your recommendation and am I on the correct path? I am totally against statins due to their many side effects. I take medication for thyroid which is Synthroid and have no other major medical problems. Thank you very much

doctor1 MD

I am hypothyroid, have been since age 20. been on synthroid since then current dose 0.112mg. Did recent blood work. lymphocytes % 0.194 (range is 0.250-0.400) TSH is 2.18mUI/L FT4 is13.6pmol/L and FT3 3.7pmol/L. doctor since called me to see her in office. Should I be concerned?

doctor1 MD

I had a baby 18 months ago and previous to that suffered from Hyperthyroid due to a virus. I was suffering from significant tachycardia and excessive sweating at that time. RAI Uptake was done etc, Virus resolved rendering my thyroid now Hypoactive for the last 4 years. I am currently taking Synthroid 150mcg. I have been a runner my entire life however first trimester complications caused that to cease. I am not just getting back into it and training for a half marathon. I have noted that my heart rate even after 5 minutes of running is around 186 bpm. I went to my GP to have my TSH and T4 checked to be sure I wasn t over medicated. Everything was normal. His response to this high BPM was to add a Beta-blocker. I have leary of taking it because I have read it will greatly affect my performance while running. I also get a quivering type feeling here and there through out the day in my heart. I get extremely flush almost purple in my face when running. I m wondering if there could something significantly more wrong than the thyroid affect as my GP has mentioned. I asked for a stress test and he said I didn t need one. I am 34 years old, slightly overweight still from post-partum. no other medical conditions, no history of any previous medical conditions other than Gestational Induced Hypertension and ecclampsia which clearly has resolved and Gestational Diabetes which also resolved.

doctor1 MD

I am a 28 year old female with a number of autoimmune disorders - fibromyalgia the most recently diagnosed. I am currently on Lexapro, Zegrid OTC, Flexeril, Singulair, proventil inhaler, claritin, 25mcg synthroid, and I also take vit b complex, c, and d daily as well as a kids multivite. My question is that in the past several months, I have been unable to achieve orgasm without great difficulty (by myself even - and I used to be able to do that incredibly quickly without any problems. When I do orgasm, my legs and arms go numb and very painful, and my heart beats out of my chest, and I feel like I can t breathe. I had an EKG in november that was normal, but I have had several incidences of tachycardia including when I was woken up from general anesthesia after ovarian surgery. Could this be a heart problem even with a normal EKG?

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

I am prediabetic; take fioricet for migraines (4 to 6 a day) and synthroid . Not overweight; female. Recently had a elevated GGT (248). Sonogram of the liver was good. All other liver functions were good. My diet is not as healthy as it should be....

doctor1 MD

azy and general I have been extremely tired not knowing why I am on 75 micrograms of Synthroid for my thyroid and Adderall for my concentration and lack of energy 25 mg of Adderall each day extended release but it does nothing at all unless I take...